Georgia, 2018Hail and Damaging Winds in Georgia, July 21, 2018
July 21, 2018 · NWS FFC · 24 events in 9 counties and zones
A series of short waves moving through an unseasonably strong northwesterly upper-level flow pattern brought several rounds of strong to severe thunderstorms across north and central Georgia. One of these episodes moved across the region during the afternoon and evening producing numerous reports of large hail and damaging thunderstorm winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11 million
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of short waves moving through an unseasonably strong northwesterly upper-level flow pattern brought several rounds of strong to severe thunderstorms across north and central Georgia. One of these episodes moved across the region during the afternoon and evening producing numerous reports of large hail and damaging thunderstorm winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 21, 1:52 PM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 21, 1:52 PM EST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
252 PM EDT Sat Jul 21 2018
.SHORT TERM /Tonight through Sunday Night/...
Models not really handling the northwest flow pattern very well,
although the Hi-Res models at least appear to be trying. Atmosphere
over the CWA is recovering and expected mainly scattered development
for the rest of this afternoon and early tonight. All models show
another cold pool at 500mb and an associated short wave moving into
eastern TN and north GA by 12Z Sun. This will bring another chance
of showers/tstorms to north GA late tonight and across the CWA
Sunday. As this cold pool/short wave exits, the 500mb Low will move
over the TN Valley Sunday afternoon and Sunday night bringing
additional destabilization. This will increase the chance of
showers/tstorms again late Sunday night across mainly north GA.
17
.LONG TERM /Monday through Saturday/...
No major changes in the long term forecast. 500mb Low/Trough will
remain stationary over the CWA through the week keeping a
relatively cold core over the southeast. This will yield
scattered to numerous thunderstorms each day. Temps will remain at
or slightly below normal through the long term.
17
&&
.AVIATION... 18Z Update...
Convection has moved out, however scattered convection is
possible this afternoon as the atmosphere re-energizes with
heating. Convection will dissipate with lack of heating late this
evening. Another disturbance will move into north GA early Sunday
morning bringing another chance of convection. Most areas have
gone VFR with SCT035-055. Expect VFR conditions through the
forecast. Winds will be westerly through the forecast.
//ATL CONFIDENCE...18Z UPDATE...
Medium on TSRA chances and timing.
High on remaining elements.
17
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 71 88 69 85 / 40 50 60 70
Atlanta 72 87 70 85 / 40 50 60 70
Blairsville 64 79 63 79 / 40 60 70 70
Cartersville 70 86 68 85 / 40 50 60 70
Columbus 75 92 72 88 / 40 30 50 60
Gainesville 70 84 68 83 / 40 50 70 70
Macon 72 91 71 88 / 40 40 50 60
Rome 70 86 68 84 / 40 50 60 60
Peachtree City 71 88 69 86 / 40 40 50 60
Vidalia 74 91 73 89 / 30 30 40 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...17
LONG TERM....17
AVIATION...17
Hazardous weather outlook, Jul 21, 4:49 PM EST, 16 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
549 PM EDT Sat Jul 21 2018
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-222200-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
549 PM EDT Sat Jul 21 2018
This Hazardous Weather Outlook is for portions of North and
Central Georgia.
.DAY ONE...Tonight...
A Severe Thunderstorm Watch is in effect for much of north and
central Georgia until 2 AM Eastern Daylight Time. Scattered
thunderstorms are expected to redevelop across eastern Alabama and
western Georgia, and track southeast through the evening. Some
storms could be strong to severe, capable of producing large hail,
damaging winds in excess of 60 MPH, frequent lightning and very
heavy rain. The storms should diminish after midnight tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Scattered to numerous thunderstorms can be expected Sunday
through Friday. A few storms could be strong to severe on any
day with the main hazards being strong gusty winds, frequent
lightning and minor flooding from heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested at this time, but spotters are
encouraged to submit storm/damage reports through the web by going
to www.weather.gov/atlanta.
In the hours before
Local storm report, Jul 21, 1:40 PM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD 2 WSW EAST ELLIJAY 34.67N 84.50W
07/21/2018 GILMER GA EMERGENCY MNGR
REPORTS OF WATER AND MUD INSIDE THE AMERICAN LEGION
POST OFF LEGION ROAD. RADAR ESTIMATED UP TO 3 INCHES OF
RAIN OCCURRED IN LESS THAN 2 HOURS. TIME ESTIMATED.
&&
EVENT NUMBER FFC1800698
DJNLocal storm report, Jul 21, 2:00 PM EST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 AM TSTM WND DMG 4 NW LAWRENCEVILLE 33.99N 84.04W
07/21/2018 GWINNETT GA EMERGENCY MNGR
REPORT OF TREE DOWN ON BACK DECK AND ROOF OF HOME ALONG
SUWANEE VALLEY ROAD. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER FFC1800699
DJNLocal storm report, Jul 21, 2:05 PM EST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 AM TSTM WND DMG 1 W LILBURN 33.89N 84.16W
07/21/2018 GWINNETT GA EMERGENCY MNGR
REPORT OF TREE DOWN ON A HOME OFF NATHAN DRIVE IN
LILBURN. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER FFC1800700
DJNLocal storm report, Jul 21, 2:53 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM TSTM WND DMG 3 WNW MINERAL BLUFF 34.93N 84.33W
07/21/2018 FANNIN GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON NORTH TOCCOA RIVER ROAD AND
CURTIS SWITCH.
0250 AM TSTM WND DMG 2 WNW LOW GAP SHELTER 34.78N 83.86W
07/21/2018 UNION GA EMERGENCY MNGR
30 TREES WERE REPORTED DOWN, SCATTERED THROUGH THE
COUNTY. NO SPECIFIC LOCATIONS REPORTED. LOCATION
ESTIMATED BY RADAR.
0255 AM TSTM WND DMG 3 SSW BLUE RIDGE 34.83N 84.35W
07/21/2018 FANNIN GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON HIGHWAY 515 RIGHT ON THE
FANNIN GILMER COUNTY LINE.
0333 AM TSTM WND DMG AMICALOLA FALLS STATE P 34.56N 84.24W
07/21/2018 DAWSON GA EMERGENCY MNGR
MULTIPLE TREES WERE REPORTED DOWN SOUTHEAST OF
AMICALOLA FALLS STATE PARK.
0355 AM TSTM WND DMG 1 WNW AURARIA 34.48N 84.03W
07/21/2018 LUMPKIN GA 911 CALL CENTER
TWO LARGE TREES WERE REPORTED DOWN ON AURARIA ROAD AND
TWO LARGE TREES WERE REPORTED DOWN ON CASTLEBERRY BRIDGE
ROAD.
0355 AM TSTM WND DMG 2 N DOUGHERTY 34.42N 84.06W
07/21/2018 DAWSON GA EMERGENCY MNGR
MULTIPLE TREES WERE REPORTED DOWN NORTHEAST OF NEW
BETHEL CHURCH ROAD.
0404 AM TSTM WND DMG 3 ESE AURARIA 34.45N 83.98W
07/21/2018 LUMPKIN GA 911 CALL CENTER
A TREE WAS REPORTED DOWN IN THE ROADWAY ON CAIN BRIDGE
ROAD.
0406 AM TSTM WND DMG 4 NW MURRAYVILLE 34.45N 83.95W
07/21/2018 LUMPKIN GA 911 CALL CENTER
A TREE WAS REPORTED DOWN ON 7 MILE HILL ROAD BLOCKING
THE ROADWAY.
0406 AM TSTM WND DMG 3 SE AURARIA 34.44N 83.98W
07/21/2018 LUMPKIN GA 911 CALL CENTER
RIVER TRACE DRIVE WAS CLOSED DUE TO A SINKHOLE. A TREE
WAS ALSO REPORTED ON A HOUSE.
0448 AM TSTM WND DMG 2 W CHATSWORTH 34.76N 84.80W
07/21/2018 MURRAY GA EMERGENCY MNGR
TWO TREES WERE REPORTED DOWN NEAR THE INTERSECTION OF
HIGHWAY 52 AND OLD DALTON ELLIJAY ROAD.
0448 AM TSTM WND DMG 2 NW CHATSWORTH 34.78N 84.79W
07/21/2018 MURRAY GA EMERGENCY MNGR
SEVERAL TREES WERE REPORTED DOWN BLOCKING THE ENTRANCE
TO WOODS ESTATES NEIGHBORHOOD.
0454 AM TSTM WND DMG 2 WSW CHATSWORTH 34.76N 84.81W
07/21/2018 MURRAY GA EMERGENCY MNGR
*** 3 INJ *** THREE TREES WERE REPORTED DOWN ON MARY
AVENUE WITH ONE ON A HOUSE TRAPPING A FAMILY OF 4
INSIDE. 3 MEMBERS WERE TRANSPORTED TO HOSPITALS FOR A
LACERATION TO THE HEAD AND OTHER INJURIES.
0500 AM TSTM WND DMG 3 N NORTH GEORGIA SPEED 34.74N 84.82W
07/21/2018 MURRAY GA EMERGENCY MNGR
MULTIPLE TREES WERE REPORTED DOWN IN THE SPRINGDALE
ESTATES NEIGHBORHOOD, WITH A FEW TREES ON HOUSES.
0502 AM TSTM WND DMG 2 ENE DAWSONVILLE 34.43N 84.09W
07/21/2018 DAWSON GA EMERGENCY MNGR
NUMEROUS TREES WERE REPORTED DOWN ON STRUCTURES,
ROADWAYS, AND POWERLINES ON NORTH SEED TICK ROAD. NO
INJURIES HAVE BEEN REPORTED.
0508 AM TSTM WND DMG 3 ENE TAILS CREEK 34.70N 84.56W
07/21/2018 GILMER GA PUBLIC
NUMEROUS TREES AND POWERLINES WERE REPORTED DOWN ALONG
GUN STOCK CREEK ROAD.
0510 AM TSTM WND DMG 2 SW ELLIJAY 34.68N 84.52W
07/21/2018 GILMER GA SOCIAL MEDIA
A TREE WAS REPORTED DOWN IN THE 600 BLOCK OF NAVAHO
WAY.
0515 AM TSTM WND DMG 3 N TALONA 34.65N 84.51W
07/21/2018 GILMER GA PUBLIC
MULTIPLE TREES AND POWER LINES WERE REPORTED DOWN ON
MORNINGSIDE COURT IN COOSAWATTE RIVER RESORT.
0520 AM FLASH FLOOD 2 WSW EAST ELLIJAY 34.67N 84.50W
07/21/2018 GILMER GA EMERGENCY MNGR
REPORTS OF WATER AND MUD INSIDE THE AMERICAN LEGION
POST OFF LEGION ROAD. RADAR ESTIMATED UP TO 3 INCHES OF
RAIN OCCURRED IN LESS THAN 2 HOURS. TIME ESTIMATED.
0530 AM HAIL 2 NNW JASPER 34.50N 84.44W
07/21/2018 E1.00 INCH PICKENS GA AMATEUR RADIO
QUARTER SIZE HAIL WAS REPORTED IN THE HUNTERS RIDGE
SUBDIVISION.
0535 AM HAIL 2 NNW JASPER 34.50N 84.44W
07/21/2018 E1.00 INCH PICKENS GA AMATEUR RADIO
HAM RADIO OPERATOR REPORTS QUARTER SIZED HAIL 3 MILES
NORTH OF JASPER IN THE HUNTERS RIDGE SUBDIVISION.
0538 AM HAIL 2 S JASPER 34.44N 84.43W
07/21/2018 E1.00 INCH PICKENS GA AMATEUR RADIO
QUARTER SIZED HAIL WAS REPORTED ON CORNERSTONE DRIVE
NEAR JASPER GEORGIA.
0538 AM TSTM WND DMG 2 NE WALESKA 34.33N 84.53W
07/21/2018 CHEROKEE GA EMERGENCY MNGR
A PORTION OF A HOUSE ROOF WAS DAMAGED IN THE 1000 BLOCK
OF AMMONS ROAD.
0540 AM TSTM WND DMG 2 NNW BALL GROUND 34.36N 84.39W
07/21/2018 CHEROKEE GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON MARION SPENCE ROAD.
0542 AM TSTM WND DMG 1 N BALL GROUND 34.35N 84.38W
07/21/2018 CHEROKEE GA PUBLIC
MULTIPLE TREES WERE REPORTED DOWN IN THE 1500 BLOCK OF
OLD CANTON ROAD.
0544 AM TSTM WND DMG 1 ENE GAINESVILLE 34.30N 83.81W
07/21/2018 HALL GA BROADCAST MEDIA
TREES AND POWER LINES WERE REPORTED DOWN IN THE ROADWAY
ON HIGHWAY 129 AT SOUTH ENOTA DRIVE.
0548 AM TSTM WND DMG 1 NE SHANNON 34.35N 85.06W
07/21/2018 FLOYD GA BROADCAST MEDIA
TWO POWER POLES WERE REPORTED SNAPPED WITH TREES DOWN
IN THE 5000 BLOCK OF CALHOUN ROAD.
0549 AM HAIL 1 N BALL GROUND 34.35N 84.38W
07/21/2018 E1.00 INCH CHEROKEE GA PUBLIC
HAIL QUARTER SIZED AND SLIGHTLY LARGER WAS REPORTED IN
THE 1500 BLOCK OF OLD CANTON ROAD.
0554 AM TSTM WND DMG 3 NNE LATHEMTOWN 34.29N 84.27W
07/21/2018 CHEROKEE GA EMERGENCY MNGR
MULTIPLE TREES WERE REPORTED DOWN ON POWER LINES NEAR
THE INTERSECTION OF HIGHTOWER ROAD AND YELLOW CREEK
ROAD. MULTIPLE TREES WERE ALSO REPORTED DOWN JUST OVER
THE COUNTY LINE INTO FORSYTH.
0554 AM TSTM WND DMG 3 W HIGHTOWER 34.30N 84.27W
07/21/2018 CHEROKEE GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
YELLOW CREEK ROAD AND WOODHAVEN LANE.
0555 AM TSTM WND DMG 1 SE MCKEE 34.45N 84.13W
07/21/2018 DAWSON GA EMERGENCY MNGR
INITIAL EM REPORT OF MULTIPLE TREES DOWN AND SOME
STRUCTURAL DAMAGE NEAR THE INTERSECTION OF GA HWY 9 AND
HWY 136. TIME ESTIMATED FROM RADAR.
0556 AM TSTM WND DMG HICKORY FLAT 34.18N 84.42W
07/21/2018 CHEROKEE GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
TOWNSHIP WAY AND EAST CHEROKEE DRIVE.
0559 AM LIGHTNING 1 WNW BRIDGEMILL 34.18N 84.56W
07/21/2018 CHEROKEE GA EMERGENCY MNGR
A HOUSE WAS STRUCK BY LIGHTNING ON BRIDGE MILL AVE.
0600 AM LIGHTNING 1 SSE HICKORY FLAT 34.17N 84.42W
07/21/2018 CHEROKEE GA EMERGENCY MNGR
A HOUSE WAS STRUCK BY LIGHTNING ON OWENS FARM LANE.
0600 AM FLASH FLOOD 3 SE AURARIA 34.44N 83.98W
07/21/2018 LUMPKIN GA EMERGENCY MNGR
RIVER TRACE DRIVE WAS WASHED OUT IN SOUTHERN LUMPKIN
COUNTY. GAUGE AND RADAR ESTIMATES SHOW 3 TO 4 INCHES OF
RAIN FELL ACROSS THIS AREA, IN LESS THAN 3 HOURS.
0605 AM HAIL 2 NE DREW 34.23N 84.19W
07/21/2018 E1.00 INCH FORSYTH GA PUBLIC
QUARTER INCH HAIL WAS REPORTED IN THE SAWNEE VIEW FARMS
NEIGHBORHOOD OFF OD BETHELVIEW ROADAND SAWNEE VIEW
DRIVE.
0605 AM TSTM WND DMG 2 NE DREW 34.23N 84.19W
07/21/2018 FORSYTH GA PUBLIC
THIRTY TREES WERE REPORTED DOWN IN THE SAWNEE VIEW
FARMS NEIGHBORHOOD WITH DAMAGE TO MULTIPLE HOMES.
0606 AM TSTM WND DMG 3 ENE MILTON 34.15N 84.25W
07/21/2018 FORSYTH GA SOCIAL MEDIA
DAMAGE WAS REPORTED TO THE TEXACO GAS STATION ROOF
ALONG ATLANTA HIGHWAY NEAR HAMBY ROAD.
0610 AM TSTM WND DMG 2 E OAK GROVE 34.10N 84.58W
07/21/2018 CHEROKEE GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF OLD
BASCOMB COURT AND BELLS FERRY ROAD.
0610 AM TSTM WND DMG 2 E DREW 34.21N 84.18W
07/21/2018 FORSYTH GA SOCIAL MEDIA
SEVERAL TREES DOWN ALONG JOHNSON ROAD, JUST WEST OF
CUMMING. SOCIAL MEDIA REPORT WITH PICS. TIME ESTIMATED
FROM RADAR.
0610 AM TSTM WND DMG 2 E DUCKTOWN 34.24N 84.20W
07/21/2018 FORSYTH GA TRAINED SPOTTER
SPOTTER REPORT, WITH VISUAL EVIDENCE, OF GAS STATION
CANOPY BLOWN OVER ALONG HWY 20 AND BETHELVIEW ROAD, WEST
OF CUMMING. TIME ESTIMATED FROM RADAR.
0610 AM TSTM WND DMG 2 SSW CUMMING 34.18N 84.15W
07/21/2018 FORSYTH GA DEPT OF HIGHWAYS
A TREE WAS REPORTED DOWN BLOCKING THE LANE ON HIGHWAY 9
AT GREYSTONE SUMMIT DRIVE.
0610 AM TSTM WND DMG 4 NE BROOKWOOD 34.13N 84.13W
07/21/2018 FORSYTH GA EMERGENCY MNGR
MULTIPLE TREES WERE REPORTED DOWN NEAR UNION ROAD AND
BRANDYWINE CIRCLE WITH 3 REPORTS OF TREES ON HOUSES.
0610 AM TSTM WND DMG 2 WNW CUMMING 34.21N 84.17W
07/21/2018 FORSYTH GA EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN WEST OF
CUMMING. SPECIFICALLY IN THE AREAS OF CHAMBLEE GAP ROAD,
GREYSTONE PLACE, HICKORY COURT. REPORTS OF TREES ON A
CAR AS WELL AS A HOUSE.
0615 AM HAIL BUFORD DAM-LAKE LANIER 34.15N 84.06W
07/21/2018 E1.00 INCH GWINNETT GA PUBLIC
QUARTER SIZED HAIL WAS REPORTED BY THE BUFORD DAM PARK.
0616 AM TSTM WND DMG 1 SSW JOHNS CREEK 34.03N 84.18W
07/21/2018 FULTON GA SOCIAL MEDIA
A TREE WAS REPORTED DOWN, BLOCKING WILSON ROAD, IN
FRONT OF WILSON CREEK ELEMENTARY.
0617 AM TSTM WND DMG 2 E JOHNS CREEK 34.05N 84.14W
07/21/2018 FULTON GA 911 CALL CENTER
MULTIPLE TREES AND POWER LINES WERE REPORTED DOWN ON
BELLACREE ROAD AND BELL ROAD. ALSO NEAR THE INTERSECTION
OF BRIDGE ROAD AND BELL ROAD.
0617 AM TSTM WND DMG 2 E JOHNS CREEK 34.05N 84.15W
07/21/2018 FULTON GA PUBLIC
NUMEROUS TREES WERE REPORTED DOWN IN THE AREA OF KETTON
CROSSING AND AMBERLEIGH WAY AND THE NEIGHBORHOODS OF
AMBERLEIGH AND DEVONHALL.
0618 AM TSTM WND DMG 2 N SUWANEE 34.08N 84.06W
07/21/2018 GWINNETT GA PUBLIC
MULTIPLE TREES AND POWER LINES WERE REPORTED DOWN WITH
ONE TREE ON A TRUCK AND A TREE ON A HOUSE NEAR THE
INTERSECTION OF PRICE HILLS TRAIL AND WEST PRICE ROAD.
PEA SIZED HAIL WAS ALSO REPORTED.
0618 AM TSTM WND DMG 1 NNW DULUTH 34.02N 84.15W
07/21/2018 GWINNETT GA DEPT OF HIGHWAYS
TREE AND POWER LINE WERE REPORTED DOWN ON DULUTH
HIGHWAY AT PINE NEEDLE DRIVE.
0633 AM TSTM WND DMG 4 NW LAWRENCEVILLE 33.99N 84.04W
07/21/2018 GWINNETT GA EMERGENCY MNGR
REPORT OF TREE DOWN ON BACK DECK AND ROOF OF HOME ALONG
SUWANEE VALLEY ROAD. TIME ESTIMATED FROM RADAR.
0637 AM TSTM WND DMG 1 W LILBURN 33.89N 84.16W
07/21/2018 GWINNETT GA EMERGENCY MNGR
REPORT OF TREE DOWN ON A HOME OFF NATHAN DRIVE IN
LILBURN. TIME ESTIMATED FROM RADAR.
0706 AM TSTM WND DMG MONROE 33.79N 83.71W
07/21/2018 WALTON GA 911 CALL CENTER
FIVE POWER LINES WERE REPORTED DOWN IN MONROE. NUMEROUS
OTHER TREES AND POWERLINES WERE REPORTED DOWN ACROSS THE
COUNTY.
0724 AM TSTM WND DMG 3 NE REESE 33.58N 83.58W
07/21/2018 MORGAN GA 911 CALL CENTER
A TREE WAS REPORTED DOWN ALONG INTERSTATE 20 NEAR MILE
MARKER 108.
0728 AM TSTM WND DMG 4 WSW APALACHEE 33.66N 83.50W
07/21/2018 MORGAN GA 911 CALL CENTER
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
HIGHWAY 83 AND SANDY CREEK ROAD.
0755 AM TSTM WND DMG 1 NNW NEWNAN 33.38N 84.80W
07/21/2018 COWETA GA EMERGENCY MNGR
EM REPORT OF A TREE DOWN ON A HOUSE OFF MANSOUR CIRCLE,
IN THE TOWN OF NEWNAN. ADDITIONAL TREE DOWN JUST NORTH
OF THIS LOCATION. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER FFC1800680 FFC1800681 FFC1800679 FFC1800688 FFC1800678
FFC1800689 FFC1800677 FFC1800675 FFC1800676 FFC1800683 FFC1800685
FFC1800682 FFC1800684 FFC1800669 FFC1800661 FFC1800668 FFC1800674
FFC1800698 FFC1800648 FFC1800646 FFC1800649 FFC1800670 FFC1800666
FFC1800686 FFC1800659 FFC1800651 FFC1800687 FFC1800650 FFC1800652
FFC1800647 FFC1800654 FFC1800657 FFC1800656 FFC1800691 FFC1800693
FFC1800694 FFC1800692 FFC1800653 FFC1800655 FFC1800662 FFC1800667
FFC1800671 FFC1800672 FFC1800690 FFC1800673 FFC1800658 FFC1800664
FFC1800663 FFC1800665 FFC1800699 FFC1800700 FFC1800695 FFC1800697
FFC1800696 FFC1800660
DJNSpecial weather statement, Jul 21, 4:32 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
532 PM EDT SAT JUL 21 2018
GAZ041-042-052-066-212215-
Haralson GA-Carroll GA-Troup GA-Heard GA-
532 PM EDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR HARALSON...CARROLL...NORTHWESTERN
TROUP AND HEARD COUNTIES UNTIL 615 PM EDT...
At 532 PM EDT...a line of strong thunderstorms was along a line
extending from Mars Hills to near Woodland...and moving southeast at
45 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
LaGrange, Carrollton, Buchanan, Franklin, Villa Rica, Bremen, Temple,
Tallapoosa, Bowdon, Mount Zion, Waco, Ephesus, Centralhatchee,
Roopville, Seaton Lake, Clem, Abilene, Draketown, John Tanner State
Park and Hillcrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3390 8530 3383 8504 3381 8503 3378 8490
3370 8490 3344 8495 3346 8498 3343 8501
3333 8498 3299 8505 3308 8523 3390 8538
TIME...MOT...LOC 2132Z 310DEG 40KT 3383 8538 3337 8547
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 21, 4:57 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT SAT JUL 21 2018
GAZ066-078-212230-
Harris GA-Troup GA-
557 PM EDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS AND
SOUTHWESTERN TROUP COUNTIES UNTIL 630 PM EDT...
At 557 PM EDT...a line of strong thunderstorms was along a line
extending from Stroud Creek to Sturkie...and moving east at 35 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
LaGrange, West Point, Rocky Point, Southern Harbor, Piedmont Heights,
Cannonville, Bartletts Ferry Dam, State Line Park, Abbottsford, Lake
Harding and Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3299 8503 3264 8509 3264 8511 3266 8509
3269 8512 3272 8512 3274 8511 3274 8513
3276 8514 3278 8512 3281 8517 3283 8517
3285 8515 3286 8519 3309 8523
TIME...MOT...LOC 2157Z 275DEG 29KT 3301 8525 3280 8547
HAIL...0.88IN
WIND...50MPHHail, Troup
- When
- July 21, 5:05 PM EST to 5:15 PM EST
- Where
- Troup County, 2.15 mi NE of Huntington
- Measured
- 1.75 in hail
- Property damage
- $450,000
- Reported by
- 911 Call Center
- Coordinates
- 33.046, -85.099
The Troup County 911 center reported golf ball size hail near the intersection of Whitaker Road and Brookwood Drive.
Thunderstorm Wind, Troup
- When
- July 21, 5:06 PM EST to 5:26 PM EST
- Where
- Troup County, 1.03 mi W of Huntington to 1.36 mi NE of Huntington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 33.018, -85.138
The Troup County 911 center reported trees and power lines blown down from around 100 block of Heatherbrook Drive to around the 2900 block of Roanoke Road. .
Hail, Troup
- When
- July 21, 5:08 PM EST to 5:15 PM EST
- Where
- Troup County, Lees Crossing
- Measured
- 1.75 in hail
- Property damage
- $450,000
- Reported by
- Broadcast Media
- Coordinates
- 33.050, -85.050
The local broadcast media reported golf ball size hail in LaGrange.
Hail, Troup
- When
- July 21, 5:15 PM EST to 5:25 PM EST
- Where
- Troup County, 0.58 mi E of Huntington
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.020, -85.110
The public reported quarter size hail.
Hail, Troup
- When
- July 21, 5:35 PM EST to 5:45 PM EST
- Where
- Troup County, 0.69 mi N of La Grange
- Measured
- 1.5 in hail
- Reported by
- Social Media
- Coordinates
- 33.040, -85.030
A report of ping pong ball size hail was received on social media from LaGrange.
Hail, Fulton
- When
- July 21, 6:00 PM EST to 6:10 PM EST
- Where
- Fulton County, 0.69 mi S of East Pt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.670, -84.450
The public reported quarter size hail.
Hail, De Kalb
- When
- July 21, 6:10 PM EST to 6:15 PM EST
- Where
- De Kalb County, 1.5 mi SSW of Gresham Park
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 33.700, -84.310
A report of quarter size hail was received on social media.
Thunderstorm Wind, Fulton
- When
- July 21, 6:11 PM EST to 6:21 PM EST
- Where
- Fulton County, 2.89 mi SSE of Atlanta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Social Media
- Coordinates
- 33.734, -84.375
A report of trees blown down onto a house and another onto power lines was received from the Grant Park area.
Hail, De Kalb
- When
- July 21, 6:30 PM EST to 6:35 PM EST
- Where
- De Kalb County, 0.57 mi WNW of Redan
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.734, -84.159
The public reported quarter size hail near the intersection of Hemming Way and St. Thomas Drive.
Hail, De Kalb
- When
- July 21, 6:30 PM EST to 6:35 PM EST
- Where
- De Kalb County, 0.9 mi SE of Lithonia
- Measured
- 1.5 in hail
- Reported by
- NWS Employee
- Coordinates
- 33.710, -84.110
A National Weather Service employee reported ping pong ball size hail.
Hail, De Kalb
- When
- July 21, 6:58 PM EST to 7:12 PM EST
- Where
- De Kalb County, 2.68 mi WNW of Stone Mt Arpt
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 33.840, -84.160
The public reported ping pong ball size hail.
Thunderstorm Wind, Stewart
- When
- July 21, 7:10 PM EST to 7:20 PM EST
- Where
- Stewart County, 4.65 mi N of Sunlight
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 32.067, -84.903
The Stewart County Emergency Manager reported several small trees blown down along Highway 39C near Providence Canyon State Park. One of the trees brought down power lines.
Hail, Gwinnett
- When
- July 21, 7:11 PM EST to 7:20 PM EST
- Where
- Gwinnett County, 0.45 mi ESE of Lawrenceville Arpt
- Measured
- 1.75 in hail
- Property damage
- $3.0 million
- Reported by
- Social Media
- Coordinates
- 33.978, -83.963
A report of golf ball size hail near the Lawrenceville Airport was received on social media.
Hail, Gwinnett
- When
- July 21, 7:12 PM EST to 7:22 PM EST
- Where
- Gwinnett County, 1.72 mi W of Dacula
- Measured
- 2.5 in hail
- Property damage
- $4.5 million
- Reported by
- Social Media
- Coordinates
- 33.980, -83.930
A report of tennis ball size hail near the intersection of Highway 29 and Highway 316 was received over social media.
Hail, Gwinnett
- When
- July 21, 7:13 PM EST to 7:23 PM EST
- Where
- Gwinnett County, 0.32 mi SE of Dacula
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.977, -83.896
An amateur radio operator reported quarter size hail in the Harbin Oaks Drive area.
Thunderstorm Wind, Barrow
- When
- July 21, 7:25 PM EST to 7:35 PM EST
- Where
- Barrow County, 2.53 mi ENE of Whistleville to 1.07 mi N of Statham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 34.018, -83.712
The Barrow County Emergency Manager reported several trees blown from north of Winder to near Statham.
Hail, Barrow
- When
- July 21, 7:30 PM EST to 7:40 PM EST
- Where
- Barrow County, 1.34 mi WSW of Russell
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.960, -83.720
The Barrow County Emergency Manager relayed several reports of quarter to ping pong ball size hail in the Winder area.
Hail, Clarke
- When
- July 21, 7:42 PM EST to 7:52 PM EST
- Where
- Clarke County, 4.79 mi WSW of Oconee Hgts
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 33.960, -83.500
A report of quarter size hail west of Athens was received on social media.
Hail, Clarke
- When
- July 21, 7:45 PM EST to 7:55 PM EST
- Where
- Clarke County, 1.5 mi SSE of Oconee Hgts
- Measured
- 2 in hail
- Property damage
- $1.5 million
- Reported by
- Public
- Coordinates
- 33.960, -83.410
The public reported hail the size of hen's eggs near the intersection of Sunset Drive and Edwards Drive.
Hail, Clarke
- When
- July 21, 7:50 PM EST to 8:00 PM EST
- Where
- Clarke County, 1.38 mi N of Athens
- Measured
- 1.75 in hail
- Property damage
- $1.0 million
- Reported by
- Social Media
- Coordinates
- 33.970, -83.380
A report of golf ball size hail in Athens was received on social media.
Hail, Clarke
- When
- July 21, 7:52 PM EST to 8:02 PM EST
- Where
- Clarke County, 1.15 mi W of Oconee Hgts
- Measured
- 1.25 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 33.980, -83.440
A report of half dollar size hail was received from a CoCoRaHS observer northwest of Athens.
Thunderstorm Wind, Cherokee
- When
- July 21, 7:54 PM EST to 8:14 PM EST
- Where
- Cherokee County, 1.72 mi E of Canton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.233, -84.450
The Cherokee County Emergency Manager reported trees and power lines blown down along Key Drive near Highway 20.
Thunderstorm Wind, Clarke
- When
- July 21, 7:55 PM EST to 8:15 PM EST
- Where
- Clarke County, 0.55 mi SE of Athens to 0.22 mi SSE of Winterville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 33.944, -83.373
The Clarke County Emergency Manager and University of Georgia officials reported trees blown down and damage to the ecology building around the campus of the University of Georgia and the city of Athens, stretching east to Winterville around the city park.
Hail, Oglethorpe
- When
- July 21, 8:10 PM EST to 8:20 PM EST
- Where
- Oglethorpe County, 2.21 mi NW of Dunlap
- Measured
- 1.5 in hail
- Reported by
- Local Official
- Coordinates
- 33.970, -83.260
A city hall employee reported ping pong ball size hail at their home east of Winterville.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, July 21, 20181 death · 1 event
- Flash Flooding and Hail in Georgia, July 21, 20183 injured · $914,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Georgia, July 21 to 22, 2018$337,000 · 1.75 in hail · 63 events
- Flash Flood and Hail in Florida, July 21 to 22, 2018$166,000 · 1 in hail · 63 events
- Damaging Wind in Nevada, July 21, 2018$3.0 million · 1 event
- Flash Flood in Michigan, July 21, 2018$1.0 million · 1 event
- Flash Flooding and Flooding in Virginia, July 21 to 22, 201844 events
- Hail and Damaging Winds in South Carolina, July 21, 2018$50,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Alabama, July 21 to 22, 2018$19,000 · 1 in hail · 22 events
- Flash Flooding and Flooding in Maryland, July 21 to 23, 201830 events
- Hail and Damaging Winds in Montana, July 21, 20182 in hail · 26 events
- Flood and Hail in Florida, July 21 to 23, 2018$500 · 1 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 776841, 776863, 776840, 776842, 776843, 776845, 776846, 776864, 776848, 776849, 776851, 776865, 776852, 776853, 776854, 776866, 776856, 776857, 776858, 776859, 776861, 776867, 776868, 776862.